Nodal and ventricular arrhythmias, along with intraventricular conduction defects, appeared in 34 of 36 cats after approximately 70% of a convulsant dose of bupivacaine was infused at a rate of 1 mg/kg/min. Five minutes after completing double the convulsant dose of bupivacaine (11.8 ± 2.2 mg/kg), a benzodiazepine was given intravenously to arrest convulsions. In 28 cats, the cardiac rhythm converted spontaneously to sinus in the next 20 minutes. In the six cats with persistent arrhythmias, one had ventricular tachycardia following diazepam 2 mg/kg; the rhythm converted to sinus when lidocaine 2.5 mg/kg was given 10 minutes later. The other five cats were given lidocaine 2.5 mg/kg 30 minutes after the benzodiazepine. In four of the five, the rhythm converted to sinus after 1 or 2 lidocaine boluses. The fifth cat had sinus flurries that reverted to nodal rhythm after each of four lidocaine boluses. Lidocaine did not precipitate hypotension or induce fresh convulsions.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.